Learning Centre

Analytically Solvable Model of Spreading Dynamics with Non-Poissonian Processes

 |  Login

Show simple item record

dc.contributor Aalto-yliopisto fi
dc.contributor Aalto University en
dc.contributor.author Jo, Hang-Hyun
dc.contributor.author Perotti, Juan I.
dc.contributor.author Kaski, Kimmo
dc.contributor.author Kertesz, Janos
dc.date.accessioned 2018-08-08T10:01:10Z
dc.date.available 2018-08-08T10:01:10Z
dc.date.issued 2014
dc.identifier.citation Jo , H-H , Perotti , J I , Kaski , K & Kertesz , J 2014 , ' Analytically Solvable Model of Spreading Dynamics with Non-Poissonian Processes ' , Physical Review X , vol. 4 , no. 1 , 011041 , pp. 1-6 . https://doi.org/10.1103/PhysRevX.4.011041 en
dc.identifier.other PURE UUID: 4f361245-004f-4a08-8704-77be53a0e4ac
dc.identifier.other PURE ITEMURL: https://research.aalto.fi/en/publications/analytically-solvable-model-of-spreading-dynamics-with-nonpoissonian-processes(4f361245-004f-4a08-8704-77be53a0e4ac).html
dc.identifier.other PURE FILEURL: https://research.aalto.fi/files/26800922/PhysRevX.4.011041.pdf
dc.identifier.uri https://aaltodoc.aalto.fi/handle/123456789/33068
dc.description.abstract Non-Poissonian bursty processes are ubiquitous in natural and social phenomena, yet little is known about their effects on the large-scale spreading dynamics. In order to characterize these effects, we devise an analytically solvable model of susceptible-infected spreading dynamics in infinite systems for arbitrary inter-event time distributions and for the whole time range. Our model is stationary from the beginning, and the role of the lower bound of inter-event times is explicitly considered. The exact solution shows that for early and intermediate times, the burstiness accelerates the spreading as compared to a Poisson-like process with the same mean and same lower bound of inter-event times. Such behavior is opposite for late-time dynamics in finite systems, where the power-law distribution of inter-event times results in a slower and algebraic convergence to a fully infected state in contrast to the exponential decay of the Poisson-like process. We also provide an intuitive argument for the exponent characterizing algebraic convergence. en
dc.format.extent 1-6
dc.format.mimetype application/pdf
dc.language.iso en en
dc.relation.ispartofseries PHYSICAL REVIEW X en
dc.relation.ispartofseries Volume 4, issue 1 en
dc.rights openAccess en
dc.title Analytically Solvable Model of Spreading Dynamics with Non-Poissonian Processes en
dc.type A1 Alkuperäisartikkeli tieteellisessä aikakauslehdessä fi
dc.description.version Peer reviewed en
dc.contributor.department Department of Computer Science en
dc.identifier.urn URN:NBN:fi:aalto-201808084468
dc.identifier.doi 10.1103/PhysRevX.4.011041
dc.type.version publishedVersion

Files in this item

Files Size Format View

There are no open access files associated with this item.

This item appears in the following Collection(s)

Show simple item record

Search archive

Advanced Search

article-iconSubmit a publication